Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 47, NWS Mobile, AL

May 14, 2024George County, Greene County, Mississippi

NWS Mobile, AL issued this river flood warning at May 14, 2024, 8:46 AM CDT for George County, Greene County, Mississippi. It took effect at May 15, 2024, 2:00 AM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
May 14, 2024, 8:46 AM CDT (13:46 UTC)
In effect from
May 15, 2024, 2:00 AM CDT
Expired
May 15, 2024, 10:19 AM CDT
In force
8 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

309 
WGUS44 KMOB 141346
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
846 AM CDT Tue May 14 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-151400-
/O.NEW.KMOB.FL.W.0047.240515T0700Z-240518T1800Z/
/LEKM6.1.ER.240515T0700Z.240516T0000Z.240518T1200Z.NO/
846 AM CDT Tue May 14 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From late tonight to early Saturday afternoon.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Tuesday the stage was 16.6 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 21.0 feet tomorrow
    evening. It will then fall below flood stage Saturday
    morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
2 follow-up statements
690 
WGUS84 KMOB 150146
FLSMOB

Flood Statement
National Weather Service Mobile AL
846 PM CDT Tue May 14 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene and George Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-160200-
/O.EXT.KMOB.FL.W.0047.240515T1040Z-240518T1800Z/
/LEKM6.1.ER.240515T1040Z.240516T0000Z.240518T1200Z.NO/
846 PM CDT Tue May 14 2024

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From late tonight to early Saturday afternoon.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Tuesday the stage was 18.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight and will continue rising to a crest of 21.0 feet
    Wednesday evening. It will then fall below flood stage
    Saturday afternoon.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
744 
WGUS84 KMOB 151519
FLSMOB

Flood Statement
National Weather Service Mobile AL
1019 AM CDT Wed May 15 2024

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George and Greene Counties.

MSC039-041-151630-
/O.CAN.KMOB.FL.W.0047.000000T0000Z-240515T1519Z/
/LEKM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1019 AM CDT Wed May 15 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chickasawhay At Leakesville.

* ADDITIONAL DETAILS...
  - At 9:15 AM CDT Wednesday the stage was 19.2 feet.
  - Forecast...The river is expected to rise to a crest of 19.3
    feet this afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3143 8857 3143 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 14, 6:33 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 14, 6:33 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
633 AM CDT Tue May 14 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 633 AM CDT Tue May 14 2024

Back edge of precipitation aligned along the Gulf coast from
Baldwin county eastward to the western FL Panhandle will continue
a slow eastward translation this morning. Cig bases generally at
MVFR categories. Vsby ok. /10

&&

.PREV DISCUSSION... /issued 448 AM CDT Tue May 14 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday)
Issued at 448 AM CDT Tue May 14 2024

Radar shows axis of precipitation is making headway to the east
and with the threat of flooding rainfall ending, the flash flood
watch has been cancelled. A wake low is forecast to move across
the deep south this morning which will contribute to a short term
duration wind event, mostly impacting the coastal counties where
winds will likely gust to wind advisory criteria. The wind
advisory goes to noon and expect winds to decrease into the
afternoon as the low moves away. Cold front makes passage tonight
with drier air filtering in across the forecast area. Wednesday is
rain-free.

Daytime highs in the lower/mid 80s today warm into the mid/upper
80s Wednesday. Overnight lows in the lower half of the 60s
interior and in the lower 70s closer to the coast. /10

SHORT TERM...
(Wednesday night through Thursday night)
Issued at 448 AM CDT Tue May 14 2024

The dry weather pattern will persist through Thursday as an upper
ridge to our west slips eastward over the southeast states. The
next storm system will move in from the west Thursday night and an
upper trough over the Great Plains shifts slowly eastward.
Isolated to scattered showers and thunderstorms will spread
eastward across the forecast area through the overnight period as
several upper disturbances moving in the west-southwest flow aloft
brings a round of elevated convection.

Low temperatures Wednesday night will be near to slightly above
normal, ranging from around 60 degrees well inland to near 70
degrees along the coast. Low temperatures Thursday night will
trend warmer to be 4 to 9 degrees above normal, ranging from
around 65 degrees well inland to the lower 70s along the coast.
High temps on Thursday will be around 3 degrees above normal in
the mid to upper 80s.

Along the beaches, a Moderate rip current risk will occur through
the short term. /22

LONG TERM...
(Friday through Monday)
Issued at 448 AM CDT Tue May 14 2024

The southern stream remains active as the aforementioned upper
storm system with more rounds of shortwave energy traverse over
our region through the remainder of the week. Increased ascent
along with deeper Gulf moisture returning in the lower levels will
resulting in an increase in showers/storms for Friday. There are
some indications of yet another heavy rain event possibly setting
up to close out the week. As far as strong to potentially severe
storms, guidance points to Friday. All depends on position of the
warm-front late in the week, but at this moment it appears SBCAPE
values on Friday should be in the 1500-2000 J/Kg range along with
marginal shear with Bulk Shear values in the 45 to 55 knot range.
This may result in a few marginal to isolated severe storms that
we will need to be monitoring for.

Daytime highs Friday and Saturday will be near to slightly below
normal in the low to mid 80s. Highs temperatures trend warmer
early next week to be 2 to 7 degrees above normal into the upper
80s to lower 90s. /22

MARINE...
Issued at 448 AM CDT Tue May 14 2024

A short duration strong wind event is expected over area waters
through mid morning with a wake low passage. Wind gusting to gale
force likely. A cold front makes passage tonight and with a weak
pressure pattern following, winds and seas lower going into the
middle of the week. The next weather system approaches late in the
week, bringing moderate onshore flow and a return to rain
chances. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      84  65  88  64  87  69  85  71 /  30  10   0   0  10  40  70  40
Pensacola   82  70  87  67  86  73  84  74 /  70  20   0   0  10  30  60  50
Destin      81  72  85  70  84  74  83  75 /  70  20   0   0  10  20  60  50
Evergreen   83  63  87  61  89  66  85  67 /  40  20   0   0   0  40  80  60
Waynesboro  83  61  86  61  88  65  82  66 /  30  10   0   0  10  50  80  40
Camden      82  62  85  60  87  66  81  66 /  50  20   0   0   0  50  80  60
Crestview   81  65  88  62  90  66  87  70 /  70  20   0   0   0  20  70  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CDT today for ALZ261>266.

     High Rip Current Risk through Wednesday evening for ALZ265-266.

FL...Wind Advisory until noon CDT today for FLZ201>206.

     High Rip Current Risk through Wednesday evening for FLZ202-204-
     206.

MS...None.
GM...Gale Warning until 9 AM CDT this morning for GMZ630>636-650-655-
     670-675.

     Small Craft Advisory until 7 PM CDT this evening for GMZ630>632-
     634-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:35 PM CDTSpecial Weather StatementMOBPerry, Stone40 min
May 13, 9:49 PM CDTAreal Flood AdvisoryMOBGeorge, Perry, Stone3 hr

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.